Symptoms after PEP
Oct 31, 2013
Hi I had a condom break during sex about 6 weeks ago. I started PEP within 12 hours and a few days later we both tested HIV negative (though using the ELISA test). I continued PEP for a month. No real side effects except fatigue about 2 weeks after starting the treatment. I took all doses, although probably a few were an hour or two late. It's now about two weeks after finishing PEP and I have developed a rash behind my ears. It doesn't itch or hurt but feels a little raised to the touch. I also have a mild sore throat and one swollen lymph node behind my right ear. Could these be symptoms of sero conversion or am I likely worrying about nothing? I had the ELISA test again yesterday. It was still negative but I'm aware that it isn't the best test for early detection of HIV. Thanks.
Response from Dr. Hightow-Weidman
Hi there- My guess is that your symptoms are not at all related to acute HIV. Typically the rash is more diffuse than localized to the ear and fever is common. I agree with retesting in a few weeks but my guess is that you will remain negative. Take care LHW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For Blood Test Results For Hiv To Come Back?
- Hepatitis B And Itchy Skin
- Will Thrush Go Away After Stopping Antibiotic?
- What Is A Good Viral Load And T-cell Count For Someone With Hiv?
- Would Herpes Show Up As Just One Sore
- Why Are Genital Warts More Prevalent In Homosexual Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.